I've had perineum(between vagina and anus) cuts that have lasted around six months...sometimes I can get them to a point where I'm comfortable, but they won't heal! I've tested negative for STDS by blood and culture test several times. I went to the ER the other night for the pain and 4 different people had no idea. They're referring me to a dermatologist...My questions are: 1. Anyone else had this problem? 2. Anyone ever had a biopsy on this area? 3. Any ideas on what it might be? They're 1/4 in. to an inch long and look like paper-cuts.
Do you usually scratch the area or apply any medications or substances on the area?
This may be due to persistent dryness of the involved skin.It is also possible that if the area is not dry,it may be constantly moist as one may experience during extreme heat or when engaging in certain exercises and activities.
I suggest that you pursue your consult with your dermatologist.This may be a case of irritant dermatitis or a contact dermatitis.A fungal infection may also be a differential.
Wash only with a mild and bland soap.After urinating, dab the area gently to dry it rather than rub it vigorously. Keep the area clean always.
Thank you so much for commenting...The area is not itchy. The area is moist to the touch, but feels dry to me as in there is no elasticity, feels like I'm ripping if i'm in the wrong position or trying to examine myself, and burns when water or urine touches it. I never scratch the area and hardly ever look at it anymore because it seems to irritate it and causes the cracks to split more. A month ago my gyno said it was due to yeast and gave me a steroid and antifungal cream which helped, but didn't cure. The other night at the ER they told me that was the worst thing she could've given me because it could've gotten in my bloodstream and thins the skin. They gave me heavy painkillers and Bacitracin to apply to the cuts a few times a day with these lovely gauze panties to help air it out. Other than what my docs give me, the only things I've used on the cuts are a dab of Triple Antibiotic when really red and I started using Witch Hazel wipes a few weeks ago for anal fissures which I'm wondering now if they are connected. I will definitely follow up with the dermatologist and thank you so much again for replying. If you think of anything else after reading this, I really do appreciate your input and advice. =)
This seems to be a fungal infection with a dermatitis component to me.Fungal infections may prefer the groin and intertriginous areas as these areas are usually moist and harbor the growth of these organisms.
Has this been itchy before?
Contact or allergic dermatitis may present with excoriations and thinning of the skin due to repeated scratching. Has this been the case with you?
Pursue your consultation with a dermatologist.Continue with current medications. Do not use other products not recommended by your physician as this may cause further irritation and may aggravate the rash.
I was itchy about a year ago when it first started around the perineum and anal area. I assumed this was due to the anal fissures trying to heal or wearing thongs(which I will never wear again.) I was working 2 jobs at a hot factory and as a trainer so I was wearing the same damp, sweaty clothes all day long. After initial itchiness, I was in so much pain and had a burning red rash all the way from perineum to top of butt crack. The steroid and antifungal cream cleared up almost everything, but didn't heal the cuts and they became more red and inflamed 2 days ago. I will definitely not put the Triple Antibiotic on again. I will also discontiue the witch hazel wipes as the fissures seem to be almost healed and a very small amount of blood on tissue after BM. I didn't realize the witch hazel could be harmful because I thought they were not only for anal fissures, but for vaginal lacerations as well. I mentioned the cuts to the doctor who prescribed me them and he said it would be okay. But I will defintely stop using everything except what the ER gave me. Thank you again and I will pursue my consultation with the dermatologist.
I have also been suffering from a similar thing. For the past three months i've been suffering from splits, also papercut looking splits on and around my perineum. I first noticed it when i saw light coloured pacthes on my perineum and that have now progressed into darker patches, which i can only assume are scars from the splits. The splits seem to heal but then tear on the same places again; they also sting. I went to my doctor and she had no explanation of what it could have been and fobbed me off with a steriod and anti-biotic cream which hasnt helped. The area has been itchy once and i did scratch, when i did i must have torn an old scar which is now a split again. I dont know what to do as I have lost faith in medical professional help.
I had those paper like cuts on my perineum forever. Probably since last November or so. It's now April and last month I finally found out what works. I would look on google ALL THE TIME to see if anyone had any ideas what I could do!!! While reading I thought I had something like herpes the way people were talking!!! The cream you need for the doctor has worked MIRACLES for me. It's called nystatin and triamcinolone acetonide cream. I tried perineum lotion, diaper rash cream, neosporin, etc. etc. This stuff works.
I am going through exact same thing, I went through all the creams and prescriptions, but it seems to come right back. I just recently changed my bath soap and lotion to very mild Dove and I stopped using my skin toning lotion. I have found a great relief. try changing your soap and body lotion, this could be irritating the sensitive skin down there by causing it to be too thin that it cracks.
I too have had all the symptoms the above people have had. One thing I can take away from the discussion is that I am NOT alone and I probably DO NOT have any form of cancer which was always on my mind! I also have the little slits on other areas most notable on my hands and the upper eye lids. I am going to get the nystatin and triaminolosone cream. Thank you everyone, for their very personal input.
As a nutritionist, I believe that much of this is coming from Candida. Are you eating or sensitive to wheat, white sugar, white flour, wine and other sugars. I believe that when we have Candida, yeast overgrowth; it throws our ph-balance levels off and makes our discharge acidic.
This acidic, yeasty moisture on the skin can irritate and create the cracks. To me it's more stingy than itchy.
I also can not handle ANY fabric softener or scented tampons or laundry detergent or perfumed body wash. Consider using unscented everything and get off sugar, alcohol, coffee and white stuff for a while and see if that helps. Since women detox "down there" the problem COULD get worse before it get's better.
I have had this problem off and on for years and i usually take it as a sign to clean up my diet. In the meantime, wash your perineum with Cetaphil or other mild cleanser. Then pat dry til VERY DRY and apply Caldesene Powder to create a breathable moisture barrier. Reapply as needed and let things air out at night when you sleep.
And take a good Probiotic to help combat the Candida.
I have all of the above symptoms. It has been quite some time now and I so desperately want to get back to my normal life. Can someone please suggest which direction is best to go in, Dermatologist? Gynecologist? Or Proctologist? In order to get that cream? Thanks
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.